Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Any connection between braces and seizures? Child has absence seizures after getting braces. MRI normal

Hello, Is there any connection (causation) between braces and seizures. My child had her first clonic-tonic 5 days after having braces installed. She had her second seizure (less severe) 7 days later. Her third occurred 18 days later and just three days after having her braces adjusted for the first time (this was more severe). Exactly 7 days after the third seizure and at the same exact time of day (7:14am) as the second seizure she had her fourth seizure (again not as severe). She is 10 years old and we believe that she has been having absence seizures since she was 5. Her recent EEG confirmed absence seizures. Her MRI is normal.
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  308
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Critical Care 's  Response
Thanks for coming to Healthcaremagic.

I believe she has been given braces for either hip or spine problem. There is no information regarding which anticonvulsant medicine she is having?

There is no direct relation between braces and seizures, unless pain/discomfort/anaesthesia given for braces/adjustments may have lowered her threshold to have convulsion.

With such frequent recent seizures, I would advise to get in touch with Pediatric Neurologist and get her medicines for seizures adjusted.

I hope this was helpful to you.

Dr Tejas Shah
Answered: Tue, 13 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor